Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

feet/skin issues

BarbF01BBarbF01 Posts: 124
Ive noticed that since Ive begun my treament of taking Lyrica, the skin on the bottom of each big toes has begun to look like I'm cutting slivers out of them...??? Naturally, I just came to this realization tonight, and its a friday - so I figured that I'd start by asking here. It's almost like I took big gouges out of the bottom of both of my big toes, but I don't feel it until the skin flap catches when walking (barefoot when I get home at night and on our rug). I know that I have some decreased feeling in my legs and feet - but to not feel large chuncks of tissue tearing away - leaving a flap hanging? And, I know that it's not a diabetes issue (as that runs in my family) so Ive been tested a few times...and even had it done, again, recently. Any other ideas?


  • Barb,

    Not sure if that is a 'listed' side effect or not? Have you looked at the sheet that comes with your Lyrica prescription? Can you get with your GP or Dermatologist to be sure there isn't another issue going on - maybe the start of a fungus infection or something? I hope you know soon. *HUG*

    PCTF C4 - T2, Laminectomies C5, C6 & C7. Severe Palsy left arm/hand.
  • I knew I kept that thing for some sort of reason! I flipped through it, when Iwas 1st given the med (and threw that sheet away), but since they went up in dosage, I guess that I should re-read it again :)
  • Just FYI

    Here are the most commonly listed side effects of Lyrica.
    Lyrica Side Effects

    Along with its needed effects, a medicine may cause some unwanted effects. Although not all of these side effects may occur, if they do occur they may need medical attention.

    Check with your doctor immediately if any of the following side effects occur:
    Less common

    * Difficult or labored breathing
    * shortness of breath
    * tightness in the chest
    * wheezing


    * Blistering, peeling, or loosening of the skin
    * chills
    * cough
    * difficulty with swallowing
    * diarrhea
    * dizziness
    * fast heartbeat
    * hives
    * itching
    * joint or muscle pain
    * puffiness or swelling of the eyelids or around the eyes, face, lips, or tongue
    * red skin lesions, often with a purple center
    * red, irritated eyes
    * skin rash
    * sore throat
    * sores, ulcers, or white spots in the mouth or on the lips
    * unusual tiredness or weakness

    Some side effects may occur that usually do not need medical attention. These side effects may go away during treatment as your body adjusts to the medicine. Also, your health care professional may be able to tell you about ways to prevent or reduce some of these side effects. Check with your health care professional if any of the following side effects continue or are bothersome or if you have any questions about them:
    More common

    * Accidental injury
    * bloating or swelling of the face, arms, hands, lower legs, or feet
    * blurred vision
    * burning, tingling, numbness or pain in the hands, arms, feet, or legs
    * change in walking and balance
    * clumsiness
    * confusion
    * delusions
    * dementia
    * difficulty having a bowel movement (stool)
    * difficulty with speaking
    * double vision
    * dry mouth
    * fever
    * headache
    * hoarseness
    * increased appetite
    * lack of coordination
    * loss of memory
    * lower back or side pain
    * mood or mental changes
    * painful or difficult urination
    * problems with memory
    * rapid weight gain
    * seeing double
    * sensation of pins and needles
    * shakiness and unsteady walk
    * sleepiness or unusual drowsiness
    * stabbing pain
    * swelling
    * tingling of the hands or feet
    * trembling, or other problems with muscle control or coordination
    * unusual weight gain or loss

    Less common

    * Anxiety
    * bloated or full feeling
    * burning, crawling, itching, numbness, prickling, "pins and needles", or tingling feelings
    * chest pain
    * cold sweats
    * coma
    * cool, pale skin
    * cough producing mucus
    * decrease or change in vision
    * depression
    * excess air or gas in the stomach or intestines
    * eye disorder
    * false or unusual sense of well-being
    * general feeling of discomfort or illness
    * increased hunger
    * joint pain
    * loss of appetite
    * loss of bladder control
    * loss of strength or energy
    * muscle aches and pains
    * muscle twitching or jerking
    * muscle weakness
    * nausea
    * nervousness
    * nightmares
    * noisy breathing
    * pain
    * passing gas
    * rhythmic movement of the muscles
    * runny nose
    * seizures
    * shivering
    * slurred speech
    * sweating
    * trouble sleeping
    * twitching
    * uncontrolled eye movements
    * vomiting

  • I looked for mine, but can't find it. That is the only thing I can think of at this stage. Now, a week or maybe 2 after my last surgery (this is weird okay?) the skin completely peeled off of my feet! I wasn't on Lyrica at that stage. I attributed it to something with all the drugs they gave me. My right big toe nail is a bit discolored, but I know that is fungus (not drug related). I hope you find the answer soon. [(

    PCTF C4 - T2, Laminectomies C5, C6 & C7. Severe Palsy left arm/hand.
  • I have been taking lyrica now for a good while , and i never read the side affects, thats interesting though. i have never had problems with the skin on my feet though

    Angie :H
  • My feet were so swollen from Lyrica that my toes were about an inch apart from each other and it felt so tight like my skin was going to split open but it didn't happen. I couldn't even wear my shoes as the swelling was so bad. I had to take a water pill to take the swelling down and I also gained 40 lbs which I have since lost since stopping Lyrica as my PM Dr. recommended Cymbalta for me instead. But I know in your case they use Lyrica for Fibromyalgia and hope the side effects disappear for you. I hope you see your Dr. soon about your feet.

    Wow 'C' you would hope with Lyrica the benefits out weigh the risks! I guess any med has side effects but some more than others!
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • So, I guess Im just odd?? :) Thats okay... we already knew that one :)
  • Don't worry Barb, I'm weird too! Nothing wrong with that at all! Hey, how many people have all the skin on their feet "shed" after surgery? How weird is that huh? Hehehhe Welcome to the club!! :)

    PCTF C4 - T2, Laminectomies C5, C6 & C7. Severe Palsy left arm/hand.
  • Awww, your not weird 8} Its just were all different >:D< >:D<

    Angie :H
  • Some base cream with the serum made into a home microdermabrasion cream with micro-crystals to breakdown hard, rough and old scar tissues and thus allow a deep penetration of the actives to moisturize, dissolve damaged tissues in deeper layers of skin and regenerate healthy cells. The best for even for URL removed, solicitation not permittedsoftenning and diminishing pitted acne scars because it resurfaces the skin when applied at least every other day and dramatically improves the texture of the skin.
  • Post Deleted. Solicitation is never permitted at Spine-Health

    Ron DiLauro, Spine-Health System Administrator 08/24/11
Sign In or Register to comment.